Global continuation in second-gradient nonlinear elasticity

Anita Mareno, Timothy J. Healey

Research output: Contribution to journalArticlepeer-review

20 Scopus citations


We consider three-dimensional elastic bodies characterized by a general class of stored-energy functions dependent upon the first and second gradients of the deformation. We assume that the dependence on the higher-order term ensures strong ellipticity. With only modest assumptions on the lower-order term, we use the Leray-Schauder degree to prove the existence of global solution continua to the Dirichlet problem. With additional, physically reasonable restrictions on the stored-energy function, we then demonstrate that our global solution branch is unbounded.

Original languageEnglish (US)
Pages (from-to)103-115
Number of pages13
JournalSIAM Journal on Mathematical Analysis
Issue number1
StatePublished - Mar 2006

All Science Journal Classification (ASJC) codes

  • Analysis
  • Computational Mathematics
  • Applied Mathematics


Dive into the research topics of 'Global continuation in second-gradient nonlinear elasticity'. Together they form a unique fingerprint.

Cite this